Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 14, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Nov 26, 2018, 3:26 PM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 26, 2018, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 3:26 PM EST (20:26 UTC)
- In effect from
- Nov 26, 2018, 10:00 PM EST
- Expired
- Nov 27, 2018, 9:50 AM EST
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 427 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS71 KGYX 262026 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 326 PM EST Mon Nov 26 2018 ...STRONG WIND GUSTS ALONG THE COAST TONIGHT... .Low pressure developing off the Mid Atlantic coast will move northeast towards the Gulf of Maine overnight. North of the low a strong low level jet will lift across the area through Tuesday morning. Where temperatures are able to warm to near 40 and stay well mixed will be most at risk for strong wind gusts. This will be true very close to the coast and several miles inland. MEZ023-024-NHZ014-270430- /O.NEW.KGYX.WI.Y.0014.181127T0300Z-181127T1200Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 326 PM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 10 PM this evening to 7 AM EST Tuesday. * Winds...East 20 to 30 mph with gusts up to 45 mph. * Timing...Late this evening through Tuesday morning. * Impacts...Wind gusts of this strength can bring down tree limbs and lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MEZ025>028-270430- /O.NEW.KGYX.WI.Y.0014.181127T0600Z-181127T1500Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 326 PM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... The National Weather Service in Gray has issued a Wind Advisory, which is in effect from 1 AM to 10 AM EST Tuesday. * Winds...East 20 to 30 mph with gusts up to 50 mph. * Timing...Late tonight through mid morning Tuesday. * Impacts...Wind gusts of this strength can bring down tree limbs and lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Legro
3 follow-up statements
403 WWUS71 KGYX 270831 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 331 AM EST Tue Nov 27 2018 ...STRONG WIND GUSTS ALONG THE COAST THROUGH MORNING... .Low pressure will move northeast through the Gulf of Maine today. North of the low a strong low level jet will lift across the area through morning. Where temperatures are able to warm to near 40 and stay well mixed will be most at risk for strong wind gusts. This will be true very close to the coast and several miles inland. MEZ023-024-NHZ014-271200- /O.CON.KGYX.WI.Y.0014.000000T0000Z-181127T1200Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 331 AM EST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * Winds...Northeast 20 to 30 mph with gusts up to 45 mph. * Timing...Late this evening through Tuesday morning. * Impacts...Wind gusts of this strength can bring down tree limbs and lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ MEZ025>028-271500- /O.CON.KGYX.WI.Y.0014.000000T0000Z-181127T1500Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 331 AM EST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * Winds...Northeast 20 to 30 mph with gusts up to 50 mph. * Timing...Late tonight through mid morning Tuesday. * Impacts...Wind gusts of this strength can bring down tree limbs and lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
550 WWUS71 KGYX 271148 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 648 AM EST Tue Nov 27 2018 ...STRONG WIND GUSTS ALONG THE COAST THROUGH MORNING... .Low pressure will move northeast through the Gulf of Maine today. North of the low a strong low level jet will lift across the area through morning. Where temperatures are able to warm to near 40 and stay well mixed will be most at risk for strong wind gusts. This will be true very close to the coast and several miles inland. MEZ023-024-NHZ014-271300- /O.EXP.KGYX.WI.Y.0014.000000T0000Z-181127T1200Z/ Coastal York-Coastal Cumberland-Coastal Rockingham- Including the cities of Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, and Seabrook 648 AM EST Tue Nov 27 2018 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds will decrease along the coast through the morning with some gusts to 25mph still expected. . $$ MEZ025>028-271500- /O.CON.KGYX.WI.Y.0014.000000T0000Z-181127T1500Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 648 AM EST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * Winds...East 15 to 25 mph with gusts up to 55 mph. * Timing...Late tonight through mid morning Tuesday. * Impacts...Wind gusts of this strength can bring down tree limbs and lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or wind gusts 46 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
835 WWUS71 KGYX 271450 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 950 AM EST Tue Nov 27 2018 MEZ025>028-271600- /O.CAN.KGYX.WI.Y.0014.000000T0000Z-181127T1500Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 950 AM EST Tue Nov 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Gray has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:21 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 26, 3:21 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
321 PM EST Mon Nov 26 2018
.SYNOPSIS...
Low pressure tracking near the New England coastline will spread
precipitation across the area tonight. Expect significant snow
accumulation in the mountains and foothills while southern and
coastal areas stay mostly rain. The heavier precipitation moves
out on Tuesday as the low lifts northeast. Some lingering snow
showers are possible on Wednesday as the core of upper level low
pressure drifts across the region. The next significant storm
system will arrive this weekend and could bring more wintry
precipitation or rain for Sunday.
&&
.NEAR TERM /TONIGHT/...
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Upper level low moves across the area on Wednesday and as such
we can expect some more widespread light snow showers crossing
the area. This will not be limited to just the mountains, though
accumulations should be minor especially as the temperature
will frequently be above freezing.
Although we do get in the cooler northwest flow behind the
departing low, the cold air with this system largely dissipates
over the Midwest while the air moving into our area is more of
wrap around cool/moist air. So expect high temperatures to be
near or slightly below normal while low level moisture keeps low
temperatures a bit above normal.
High pressure drifts across on Friday with the possibility of a
weak shortwave trough crossing Friday night. This could bring a
round of light snow to the entire area, though there is not a
lot of lift with this so accumulations will be minor.
The next more significant storm system to affect our area will
be a large and slow moving cut off low tracking through the
southern jet stream and lifting into the Great Lakes this
weekend. Surface low pressure will form out ahead of it and
track northeast, though the timing and evolution of this is
still in question. For us this looks like a warmer scenario
being on the east side of the trough. However, it could evolve
as a rain to freezing rain scenario depending on how cold the
low level temperatures are.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Short Term...
Long Term...Expect improving conditions Wednesday and especially
Thursday, with some snow showers Wednesday afternoon bringing
more variable conditions. Friday should be VFR for most areas
but could see some light snow arrive Friday night.
&&
.MARINE...
Short Term...
Long Term...Northwest flow behind the departing system does not
really kick in until Thursday with 25 to 35 KT gusts possible.
This decreases as high pressure moves by on Friday.
&&
.TIDES/COASTAL FLOODING...
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 PM this evening to 7 PM EST
Tuesday for MEZ007>009-012>014.
Winter Weather Advisory from 10 PM this evening to 4 PM EST
Tuesday for MEZ019>022.
Winter Weather Advisory from 7 PM this evening to 1 PM EST
Tuesday for MEZ018.
Wind Advisory from 1 AM to 10 AM EST Tuesday for MEZ025>028.
Wind Advisory from 10 PM this evening to 7 AM EST Tuesday for
MEZ023-024.
Coastal Flood Advisory until 4 PM EST this afternoon for
MEZ023-024.
NH...Winter Storm Warning from 7 PM this evening to 7 PM EST
Tuesday for NHZ001>006.
Winter Weather Advisory from 7 PM this evening to 1 PM EST
Tuesday for NHZ007>009.
Wind Advisory from 10 PM this evening to 7 AM EST Tuesday for
NHZ014.
Coastal Flood Advisory until 4 PM EST this afternoon for
NHZ014.
MARINE...Gale Warning from 10 PM this evening to noon EST Tuesday for
ANZ150>154.
&&
NEAR TERM...Legro
SHORT TERM...Legro
LONG TERM...KimbleHazardous weather outlook, Nov 26, 11:29 AM EST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1129 AM EST Mon Nov 26 2018 MEZ007>009-012>014-NHZ001>006-271630- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 1129 AM EST Mon Nov 26 2018 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ019>022-271630- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- 1129 AM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... This Hazardous Weather Outlook is for Maine, south central Maine and southwest Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018-NHZ007>009-271630- Interior York-Sullivan-Merrimack-Belknap- 1129 AM EST Mon Nov 26 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for southwest Maine and central New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ014-271630- Coastal York-Coastal Cumberland-Coastal Rockingham- 1129 AM EST Mon Nov 26 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind gusts approaching 45 MPH tonight will be possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Astronomical tides will be running high through Tuesday as well. Northeast winds and building seas may create enough of a storm surge to produce splash over or minor flooding around the times of high tide again Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ025>028-271630- Sagadahoc-Lincoln-Knox-Coastal Waldo- 1129 AM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. Winds gusts approaching 45 mph will be possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Astronomical tides will be running high through Tuesday as well. Northeast winds and building seas may create enough of a storm surge to produce splash over around the times of high tide Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ010>013-015-271630- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 1129 AM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Some light snow accumulations are possible in the higher elevations away from the coast tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-271630- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1129 AM EST Mon Nov 26 2018 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 26, 1:22 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
122 PM EST MON NOV 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MOOSEHEAD LAKE 45.58N 69.72W
11/26/2018 M1.0 INCH SOMERSET ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW BRASSUA LAKE 45.67N 69.82W
11/26/2018 M1.0 INCH SOMERSET ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 4 ENE NEW PORTLAND 44.92N 70.03W
11/26/2018 M2.5 INCH SOMERSET ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 ENE NEW PORTLAND 44.90N 70.06W
11/26/2018 M1.4 INCH SOMERSET ME COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW HARMONY 44.93N 69.57W
11/26/2018 M1.0 INCH SOMERSET ME CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 1 NNW FARMINGTON 44.68N 70.15W
11/26/2018 M1.0 INCH FRANKLIN ME CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER GYX1804557
EVENT NUMBER GYX1804558
EVENT NUMBER GYX1804559
EVENT NUMBER GYX1804560
EVENT NUMBER GYX1804561
EVENT NUMBER GYX1804562
BROWNThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:13 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 40 hr |
| Nov 26, 3:46 AM EST | Coastal Flood Advisory | GYX | Cumberland, York | 11 hr |
| Nov 26, 10:58 AM EST | Gale Warning | GYX | 28 hr | |
| Nov 26, 11:05 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more | 28 hr |
Nearby
Wind Advisories in Maine, 2018Wind Advisories in New Hampshire, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.